Alert archive / New Mexico / Flash Flood Warnings in 2010

Flash Flood Warning 2, NWS Albuquerque, NM

June 6, 2010Chaves County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jun 6, 2010, 11:27 PM MDT for Chaves County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2010, 11:27 PM MDT (05:27 UTC)
Expired
Jun 7, 2010, 1:30 AM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Chaves County, NM

The radar

The Holloman AFB radar (KHDX), 151 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 5.5 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2010-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2010-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4747 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WGUS55 KABQ 070527
FFWABQ
NMC005-070730-
/O.NEW.KABQ.FF.W.0002.100607T0527Z-100607T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1127 PM MDT SUN JUN 6 2010

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 130 AM MDT

* AT 1121 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS CENTERED 6 MILES 
  SOUTHEAST OF ROSWELL....BUT INCLUDING THE ROSWELL AND DEXTER       
  AREAS. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.

&&

LAT...LON 3341 10466 3342 10433 3308 10423 3302 10467

$$



43
2 follow-up statements
679 
WGUS75 KABQ 070646
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1246 AM MDT MON JUN 7 2010

NMC005-070730-
/O.CON.KABQ.FF.W.0002.000000T0000Z-100607T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAVES-
1246 AM MDT MON JUN 7 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM MDT FOR CENTRAL
CHAVES COUNTY...

AT 1236 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAIN RATES DECREASING ACROSS THE WARNED AREA AS THE THUNDERSTORM 
WEAKENS AND EXITS TO THE EAST. THROUGH 130 AM ADDITIONAL RAINFALL 
AMOUNTS WILL RANGE FROM A TENTH OF AN INCH ALONG AND WEST OF HIGHWAY 
285...TO A HALF INCH EAST OF HIGHWAY 285. THE HEAVIEST ADDITIONAL 
RAIN AMOUNTS ARE EXPECTED NEAR DEXTER AND HAGERMAN. BECAUSE OF THE 
VERY HEAVY RAIN THAT HAS ALREADY FALLEN IN AND SOUTH OF 
ROSWELL...FLOOD WATERS WILL TAKE TIME TO RECEDE...WITH SIGNIFICANT 
DRAINAGE ISSUES CONTINUING IN FLOOD PRONE AREAS THROUGH 230 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO 
HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT MONDAY
MORNING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3341 10466 3342 10433 3308 10423 3302 10467

$$
230 
WGUS75 KABQ 070725
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
125 AM MDT MON JUN 7 2010

NMC005-070732-
/O.EXP.KABQ.FF.W.0002.000000T0000Z-100607T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAVES-
125 AM MDT MON JUN 7 2010

...FLASH FLOOD WARNING WILL EXPIRE AT 130 AM MDT FOR CENTRAL CHAVES
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3341 10466 3342 10433 3308 10423 3302 10467

$$
44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 10:52 PM MDT, 35 minutes earlier.

Area forecast discussion, Jun 6, 10:52 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1052 PM MDT SUN JUN 6 2010

.UPDATE...
VERY BUSY EVENING. ANOTHER UPDATE TO REMOVE MENTION OF SEVERE T
STORM WATCH FOR COLFAX...MORA...UNION AND HARDING COUNTIES. WILL
ALSO MAKE A FEW TWEAKS TO POPS.

43

&&

.PREV DISCUSSION...630 PM MDT SUN JUN 6 2010...
UPDATE TO ZONES TO INCLUDE SEVERE T STORM WATCH NUMBER 275 FOR NE
AND PORTION OF E CENTRAL NM EFFECTIVE TIL 1 AM MDT...ALSO TO
EXPIRE HEAT ADVISORY.

43

.PREV DISCUSSION...312 PM MDT SUN JUN 6 2010...

...MORE MAXIMUM TEMPERATURE RECORDS TO FALL THROUGH LATE TODAY...

DESPITE A MODEST INCREASE IN LOW LEVEL MOISTURE ACROSS THE REGION
TODAY...HIGH TEMPERATURES HAVE STILL BEEN WELL ABOVE NORMAL WITH
A FEW RECORDS TIED OR BROKEN. THE ALBUQUERQUE SUNPORT HIGH TEMP SO
FAR OF 99 DEGREES BREAKS THE PREVIOUS RECORD FROM 1996. GALLUPS
HIGH SO FAR OF 94 DEGREES BREAKS THE PREVIOUS RECORD FROM 2006.
THE EASTERN PLAINS HAVE COOLED THE MOST TODAY HOWEVER READINGS
ARE STILL IN THE MID 90S TO NEAR 100F. WILL LEAVE CURRENT HEAT
ADVISORY IN EFFECT AND ALLOW NEXT SHIFT TO EXPIRE.

WOULD NOT EXPECT TO SEE MORE HEAT ADVISORIES ACROSS THE CWA UNLESS
TEMPERATURES APPROACH THE 105 TO 110 RANGE AGAIN THIS SUMMER...GIVEN
THE HEAT CRITERIA WAS ALREADY STRETCHED TO ACCOUNT FOR THE FIRST
BIG SUDDEN ONSET OF HEAT WAVE CONDITIONS IN QUITE SOME TIME.

THE MAIN CHANGE TO THIS FORECAST PACKAGE WAS TO INCREASE EVENING
POPS ACROSS SOUTHERN/EASTERN PORTIONS OF THE CWA PER LATEST RADAR
AND SHORT-TERM MODEL GUIDANCE. WHILE CELLS ON RADAR APPEAR TO LOOK
STRONG AT TIMES...VISUAL OBSERVATIONS AND A FEW RAWS SITES INDICATE
THIS ACTIVITY IS A MIX OF WET AND DRY AS EXPECTED. STORMS THAT
TRACK FARTHER EAST ACROSS THE NE PLAINS DO HAVE THE POTENTIAL TO
BECOME TO BECOME SEVERE AS BETTER SHEAR AND DEEPER MOISTURE EXIST
IN THAT REGION. OTHERWISE...CONDITIONS WILL BECOME MOSTLY CLEAR BY
LATE TONIGHT WITH OVERNIGHT LOWS WELL ABOVE NORMAL.

THE 12Z GFS HAS COME INTO BETTER AGREEMENT WITH THE LAST SEVERAL
RUNS OF THE NAM THROUGH TUESDAY. THE THETA-E RIDGE AXIS AND BEST
INSTABILITY WILL BECOME ORIENTED IN A MORE NE TO SW DIRECTION ON
MONDAY AS THE UPPER RIDGE AXIS IS STRETCHED TO OUR SE. THIS WILL
ALLOW ADDITIONAL WET/DRY STORMS TO FIRE ALONG THE CENTRAL MTN CHAIN
IN THE AFTERNOON AND MOVE SLOWLY INTO EARLY EVENING. TEMPS WILL BE
COOLER WITHIN THIS INSTABILITY AXIS MONDAY AND A FEW DEGREES WARMER
THAN TODAY ELSEWHERE.

MODELS DO SCOUR OUT LOW LEVEL MOISTURE AGAIN TUESDAY ALMOST ALL
THE WAY TO THE TX STATE LINE...ALLOWING TEMPS TO CLIMB ANOTHER FEW
DEGREES WITH A FEW MORE RECORDS POSSIBLE. THIS PATTERN WILL REMAIN
IN PLACE WITH HOT AND DRY CONDITIONS WEDNESDAY AND THURSDAY.

EXTENDED GUIDANCE IS IN VERY GOOD AGREEMENT THAT AN UNSEASONABLY
DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL DIVE SOUTH OUT OF THE
PACIFIC NW INTO THE GREAT BASIN THURSDAY AND FRIDAY. THIS WILL ALLOW
SW FLOW TO INCREASE OVER NM BY THE END OF THE WEEK...BRINGING DRY
AND BREEZY TO WINDY CONDITIONS TO THE AREA. THE BASE OF THE UPPER
LOW IS EXPECTED TO SLIDE OVER NM SATURDAY OR SUNDAY WITH TEMPERATURES
ACTUALLY 10 TO 15F DEGREES BELOW MID JUNE NORMALS.

GUYER

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT THE CENTRAL MOUNTAIN
CHAIN AND ADJACENT HIGHLANDS THROUGH MID EVENING. SOME OF THE STORMS
WILL BE CAPABLE OF PRODUCING DOWNBURST WINDS WITH SFC GUSTS AOA 40
KTS AND HAIL. LOCALIZED AREAS OF MVFR CIGS POSSIBLE WITHIN THE
STRONGER CELLS WITH AREAS OF MOUNTAIN TOP OBSCURATIONS EXPECTED. DUE
TO THE SCATTERED NATURE OF THE STORMS...WILL CONTINUE TO HIGHLIGHT
CB AND VCTS REMARKS AT KLVS...KSAF...KABQ...KTCC AND KROW. HIGHEST
THREAT AREA LATER THIS EVENING TO BE FOCUSED FROM THE EAST SLOPES OF
THE SANGRES TO THE NORTHEAST PLAINS. OVERNIGHT AND INTO MONDAY
MORNING...LOW LEVEL MOISTURE WILL SURGE WEST WITH EAST CANYON WINDS
EXPECTED INTO KSAF AND KABQ AND POTENTIAL FOR A PERIOD OF MVFR CIGS
POSSIBLE FROM KLVS TO KTCC AND KROW. ADDITIONAL HIGH TERRAIN STORMS
POSSIBLE MONDAY AFTERNOON AND EVENING.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. KW

.FIRE WEATHER...
SCATTERED MIX OF WET AND DRY STORMS EXPECTED INTO THIS EVENING WITH
DRY STORMS TO THE WEST OF THE CONTINENTAL DIVIDE AND THE MAJORITY OF
THE WET STORMS IGNITING OVER THE CENTRAL MOUNTAINS AND IMPACTING THE
ADJACENT HIGHLANDS. GUSTY ERRATIC WIND GUSTS AND CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. LOW LEVEL MOISTURE
WILL SURGE WEST OVERNIGHT THROUGH THE GAPS AND INTO THE CONTINENTAL
DIVIDE MONDAY MORNING. THIS WILL YIELD GOOD TO EXCELLENT HUMIDITY
RECOVERIES OVERNIGHT.

SHALLOW MOISTURE WILL GRADUALLY MIX OUT ACROSS THE WEST ON MONDAY
WITH DEEPER MOISTURE HOLDING SWAY FROM THE CENTRAL HIGHLANDS EAST TO
THE TEXAS BORDER. EXPECT HAINES INDICES OF 5 AND 6 OVER CENTRAL AND
WESTERN LOCALES. A MIX OF WET AND DRY STORMS EXPECTED MONDAY WITH
THE FOCUS FOR WET ALONG THE CENTRAL MOUNTAIN CHAIN AND ADJACENT
HIGHLANDS. LAL VALUES OF 2 AND 3.

ANOTHER BACKDOOR COLD FRONT IS FORECAST TO OOZE INTO THE NORTHEAST
BY EARLY TUESDAY WHILE MAX TEMPERATURES REMAIN SOME 10 TO 15 DEGREES
ABOVE NORMAL THROUGHOUT THE REST OF THE CWFA.

THE UPPER RIDGE WILL BREAK DOWN BY TUESDAY WITH SOUTHWEST FLOW
BECOMING ESTABLISHED OVER NEW MEXICO BY WEDNESDAY AND CONTINUING
INTO THE WEEKEND. THIS WILL BRING ABOUT BREEZY TO WINDY AFTERNOON
CONDITIONS BEGINNING THURSDAY AND BECOMING MORE PRONOUNCED FRIDAY
AND SATURDAY. THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER
CONDITIONS BOTH DAYS FAVORING THE CENTRAL AND EAST.

KW

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Jun 6, 10:31 AM MDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1031 AM MDT SUN JUN 6 2010

NMZ501>540-071200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
1031 AM MDT SUN JUN 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING OVER THE FAR NORTHEAST HIGHLANDS AND NORTHEAST PLAINS WHERE
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS.

VERY HOT TEMPERATURES ARE EXPECTED AGAIN TODAY WITH NEW RECORD
HIGHS LIKELY OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO. THE RIO
GRANDE VALLEY...NORTHWEST PLATEAU...SAN FRANCISCO RIVER VALLEY AND
SOUTHEAST PLAINS WILL EXPERIENCE HIGH TEMPERATURES NEAR TO A
LITTLE OVER 100 DEGREES. PLEASE REVIEW THE LATEST HEAT ADVISORY
FOR MORE DETAILS.

FURTHER...ISOLATED DRY THUNDERSTORMS WILL BE A FIRE WEATHER
CONCERN WEST OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY THROUGH MID WEEK...WELL ABOVE NORMAL TEMPERATURES WILL
CONTINUE WITH TEMPERATURES NEAR 100 DEGREES AND NEW RECORDS
POSSIBLE IN THE WESTERN VALLEYS...CENTRAL VALLEY AND ACROSS THE
EAST CENTRAL AND SOUTHEAST PLAINS. ISOLATED DRY THUNDERSTORMS
COULD AGAIN POSE A FIRE WEATHER CONCERN MONDAY AFTERNOON AND
EVENING ALONG THE WEST SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND
ACROSS THE WESTERN MOUNTAINS.

THURSDAY THROUGH SATURDAY...THE WEATHER PATTERN WILL SHIFT ALLOWING
TEMPERATURES TO DROP GRADUALLY CLOSER TO NORMAL. HOWEVER...SOUTHWEST
WINDS WILL BECOME BREEZY TO WINDY. CRITICAL FIRE WEATHER CONDITIONS
WILL BE POSSIBLE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN EACH
AFTERNOON AND EARLY EVENING. THE WEST CENTRAL MOUNTAINS MAY ALSO
EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS ON SATURDAY. WIND SPEEDS
MAY PEAK DURING THE AFTERNOON AND EARLY EVENING ON FRIDAY...OR
SATURDAY WITH SPEEDS POTENTIALLY REACHING 25 TO 35 MPH WITH GUSTS
NEAR 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

In the hours before

Special weather statement, Jun 6, 8:27 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
827 PM MDT SUN JUN 6 2010

NMZ526-538-539-070330-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS-
827 PM MDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND NORTHWEST
CHAVES COUNTIES THROUGH 930 PM MDT...

AT 823 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ABOUT 25 MILES WEST OF MESA...OR ABOUT 36 MILES
SOUTHEAST OF CORONA...MOVING SOUTHEAST BETWEEN 5 AND 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...ARABELA.

&&

LAT...LON 3389 10465 3337 10491 3366 10527 3422 10512
TIME...MOT...LOC 0226Z 300DEG 6KT 3393 10509

43
Special weather statement, Jun 6, 8:49 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
849 PM MDT SUN JUN 6 2010

NMZ511-512-518-519-521-522-070315-
ALBUQUERQUE METRO AREA-ESTANCIA VALLEY-JEMEZ MOUNTAINS-SANDIA/MANZANO
MOUNTAINS-SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
849 PM MDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL AND CENTRAL
SANTA FE COUNTIES THROUGH 915 PM MDT...

AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SAN FELIPE PUEBLO...OR ABOUT 12 MILES
NORTHEAST OF BERNALILLO...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS...WIND GUSTS UP TO 50 MPH AND
TORRENTIAL DOWNPOURS ARE EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...LA BAJADA...GOLDEN...MADRID...
LOS CERRILLOS...GALLISTEO...LAMY...STANLEY AND DOMINGO.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3553 10584 3510 10594 3534 10649 3557 10643
TIME...MOT...LOC 0248Z 281DEG 38KT 3542 10636

40
Special weather statement, Jun 6, 9:28 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
928 PM MDT SUN JUN 6 2010

NMZ537>539-070430-
CHAVES COUNTY PLAINS-DE BACA COUNTY-EASTERN LINCOLN COUNTY-
928 PM MDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN...NORTHERN
CHAVES AND SOUTHERN DE BACA COUNTIES THROUGH 1030 PM MDT...

AT 922 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MESA TO 20 MILES
EAST OF ARABELA TO 12 MILES SOUTHWEST OF PICACHO...AND MOVING EAST AT
5 TO 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN. HAIL IS
MOST LIKELY WITH STORMS JUST SOUTH OF HONDO.

AREAS AFFECTED BY THESE STORMS INCLUDE...MESA AND SUNSET.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3408 10439 3358 10457 3315 10497 3320 10532
      3369 10494 3414 10478
TIME...MOT...LOC 0327Z 270DEG 3KT 3405 10470 3369 10483
          3321 10526

43
Special weather statement, Jun 6, 9:46 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
946 PM MDT SUN JUN 6 2010

NMZ512-514-515-518-521>523-528-529-532-533-070445-
CENTRAL HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN SAN
MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-GUADALUPE
COUNTY-NORTHEAST HIGHLANDS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO
AREA-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE
CRISTO MOUNTAINS-
946 PM MDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SANTA FE...SOUTHERN
MORA...SAN MIGUEL...NORTHERN TORRANCE AND EXTREME NORTHWESTERN
GUADALUPE COUNTIES THROUGH 1045 PM MDT...

AT 941 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VALMORA TO
GALLISTEO...AND MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...LAS VEGAS...MORIARTY...
MONTEZUMA...WATROUS...VALMORA...SAN ANTONIO...STANLEY...
ROMEROVILLE...TECOLOTE...RIBERA...VILLANUEVA...MAES...TRUJILLO...
MINERAL HILL...SAN GERONIMO...SHOEMAKER...NORTH SAN YSIDRO...SAN
PABLO...SOUTH SAN YSIDRO AND OJITOS FRIOS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT MONDAY
MORNING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3566 10419 3486 10602 3535 10617 3601 10491
TIME...MOT...LOC 0346Z 311DEG 9KT 3586 10494 3533 10598

40
Special weather statement, Jun 6, 10:27 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1027 PM MDT SUN JUN 6 2010

NMZ538-540-070515-
CHAVES COUNTY PLAINS-SOUTHWEST CHAVES COUNTY-
1027 PM MDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH
1115 PM MDT...

AT 1022 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES NORTH OF HOPE...OR ABOUT 23 MILES
SOUTHWEST OF ROSWELL...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...ROSWELL CORRECTIONAL FACILITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT MONDAY
MORNING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3298 10436 3297 10485 3306 10499 3314 10489
      3336 10480
TIME...MOT...LOC 0426Z 323DEG 12KT 3311 10479
Special weather statement, Jun 6, 11:17 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1117 PM MDT SUN JUN 6 2010

NMZ538-070545-
CHAVES COUNTY PLAINS-
1117 PM MDT SUN JUN 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY THROUGH
1145 PM MDT...

AT 1112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF ROSWELL...MOVING NORTHEAST AT 15
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...ROSWELL...DEXTER...BITTER LAKE
WILDLIFE REFUGE...MIDWAY AND GREENFIELD.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3350 10441 3325 10416 3308 10448 3331 10474
TIME...MOT...LOC 0517Z 238DEG 14KT 3328 10453

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:02 PM MDTAreal Flood AdvisoryABQTorrance118 min
Jun 6, 6:35 PM MDTAreal Flood AdvisoryABQLincoln, Socorro, Torrance115 min
Jun 6, 6:42 PM MDTSevere Thunderstorm WarningABQTorrance48 min
Jun 6, 6:50 PM MDTSpecial Weather StatementABQTorrance25 min
Jun 6, 6:55 PM MDTAreal Flood AdvisoryABQSocorro110 min
Jun 6, 7:19 PM MDTSpecial Weather StatementABQLincoln26 min
Jun 6, 7:23 PM MDTSpecial Weather StatementABQSandoval37 min
Jun 6, 7:35 PM MDTSpecial Weather StatementABQLos Alamos25 min
Jun 6, 7:40 PM MDTAreal Flood AdvisoryABQGuadalupe, Lincoln, Torrance2 hr
Jun 6, 7:52 PM MDTSpecial Weather StatementABQChaves23 min
Jun 6, 7:59 PM MDTSpecial Weather StatementABQSanta Fe31 min
Jun 6, 8:05 PM MDTSpecial Weather StatementABQSandoval25 min
Jun 6, 8:09 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe2 hr
Jun 6, 8:16 PM MDTSpecial Weather StatementABQChaves29 min
Jun 6, 8:27 PM MDTSpecial Weather StatementABQLincoln63 min
Jun 6, 8:49 PM MDTSpecial Weather StatementABQSanta Fe26 min
Jun 6, 9:00 PM MDTSevere Thunderstorm WarningABQUnion60 min
Jun 6, 9:06 PM MDTAreal Flood AdvisoryABQLincoln114 min
Jun 6, 9:28 PM MDTSpecial Weather StatementABQChaves62 min
Jun 6, 9:30 PM MDTSevere Thunderstorm WarningABQUnion47 min
Jun 6, 9:46 PM MDTSpecial Weather StatementABQMora, San Miguel59 min
Jun 6, 9:46 PM MDTSevere Thunderstorm WarningABQChaves44 min
Jun 6, 10:07 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel, Santa Fe, Torrance53 min
Jun 6, 10:18 PM MDTAreal Flood AdvisoryABQChaves, Lincoln117 min
Jun 6, 10:27 PM MDTSpecial Weather StatementABQChaves48 min
Jun 6, 10:31 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln34 min
Jun 6, 10:36 PM MDTAreal Flood AdvisoryABQGuadalupe, Mora, San Miguel, Santa Fe, Torrance114 min
Jun 6, 10:57 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel, Torrance63 min
Jun 6, 11:13 PM MDTSevere Thunderstorm WarningABQSan Miguel47 min
Jun 6, 11:17 PM MDTSpecial Weather StatementABQChaves28 min
Jun 6, 11:55 PM MDTSpecial Weather StatementABQChaves35 min
Jun 7, 12:04 AM MDTSpecial Weather StatementABQGuadalupe56 min
Jun 7, 12:30 AM MDTSpecial Weather StatementABQGuadalupe60 min
Jun 7, 12:51 AM MDTAreal Flood AdvisoryABQGuadalupe114 min
Jun 7, 1:01 AM MDTSpecial Weather StatementABQQuay44 min
Jun 7, 1:38 AM MDTAreal Flood AdvisoryABQChaves, De Baca, Quay, Roosevelt112 min
Jun 7, 1:47 AM MDTSpecial Weather StatementABQDe Baca43 min
Jun 7, 4:43 PM MDTSpecial Weather StatementABQBernalillo32 min

Nearby

Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.